Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How Can Elevated Heart Rate Be Managed While On Clarithromycin?

I was diagnose S with polymyalgia rheumatica and I am on 15mg of prednisone after d enveloping an upper respiratory congestion I was pr escribed 250 mg of Azithromycin but didn t work so now I m on500 mg of clarithromycin every 12 hrs for 7 days and am on my 2nd day. It s causing me rapid heart rate
Thu, 31 May 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Rapid heart rate on clarithromycin is quite concerning as it can cause cardiac arrhythmias. Please discontinue clarithromycin and follow up with the emergency room. It is best to switch to another class of antibiotic.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Loading Online Doctors....
How Can Elevated Heart Rate Be Managed While On Clarithromycin?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Rapid heart rate on clarithromycin is quite concerning as it can cause cardiac arrhythmias. Please discontinue clarithromycin and follow up with the emergency room. It is best to switch to another class of antibiotic. Hope I have answered your query. Let me know if I can assist you further.